Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 28, 2014, 12:58 PM CDT for Cumberland County, Fentress County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 12:58 PM CDT (17:58 UTC)
- Expired
- Apr 28, 2014, 1:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, Fentress County, TN
The radar
The Knoxville radar (KMRX), 136 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 573 m²/s²
- 0-3 km storm-relative helicity
- 616 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS54 KOHX 281758
SVROHX
TNC035-049-281830-
/O.NEW.KOHX.SV.W.0034.140428T1758Z-140428T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 130 PM CDT
* AT 1255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
FAIRFIELD GLADE...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD GLADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3590 8506 3613 8512 3614 8510 3615 8512
3625 8489 3621 8491 3616 8490 3614 8486
3609 8483 3610 8482 3609 8480 3606 8479
3599 8471 3595 8470
TIME...MOT...LOC 1758Z 253DEG 45KT 3607 8496
$$
112 follow-up statements
783
WWUS54 KOHX 281810
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
110 PM CDT MON APR 28 2014
TNC035-049-281830-
/O.CON.KOHX.SV.W.0034.000000T0000Z-140428T1830Z/
CUMBERLAND TN-FENTRESS TN-
110 PM CDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTH CENTRAL FENTRESS AND NORTHEASTERN CUMBERLAND COUNTIES...
AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FAIRFIELD GLADE...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3591 8503 3601 8505 3608 8501 3616 8498
3625 8489 3621 8491 3616 8490 3614 8486
3609 8483 3610 8482 3609 8480 3606 8479
3599 8471 3595 8470
TIME...MOT...LOC 1810Z 253DEG 45KT 3608 8477
$$
BOYD158
WWUS54 KOHX 281826
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
126 PM CDT MON APR 28 2014
TNC049-281836-
/O.CAN.KOHX.SV.W.0034.000000T0000Z-140428T1830Z/
FENTRESS TN-
126 PM CDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FENTRESS COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.
LAT...LON 3595 8470 3594 8486 3594 8492 3602 8495
3605 8493 3609 8489 3611 8484 3609 8483
3610 8482 3609 8480 3606 8479 3599 8471
TIME...MOT...LOC 1826Z 253DEG 45KT 3602 8476
$$
TNC035-281830-
/O.CON.KOHX.SV.W.0034.000000T0000Z-140428T1830Z/
CUMBERLAND TN-
126 PM CDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR EAST CENTRAL CUMBERLAND COUNTY...
AT 123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FAIRFIELD GLADE...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN CUMBERLAND COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3595 8470 3594 8486 3594 8492 3602 8495
3605 8493 3609 8489 3611 8484 3609 8483
3610 8482 3609 8480 3606 8479 3599 8471
TIME...MOT...LOC 1826Z 253DEG 45KT 3602 8476
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:41 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 28, 12:41 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1241 PM CDT MON APR 28 2014 .UPDATE...FOR 18Z AVIATION FORECAST && .AVIATION... ...SEVERE WEATHER THREAT THIS AFTERNOON THROUGH MID EVENING... POOR FLYING WEATHER ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND THROUGH MUCH OF TONIGHT DUE TO THE SEVERE WEATHER THREAT. 125 KNOT UPPER JET JUST NOW NOSING ACROSS SOUTHERN ARKANSAS AND INTO NORTHERN MISSISSIPPI ALONG WITH SURFACE HEATING WILL INCREASE THE THREAT AS WE GO THROUGH THE AFTERNOON MAINLY IN THE FORM OF DISCRETE SUPERCELLS. BEST TORNADO THREAT DURING AFTERNOON APPEARS TO BE SOUTHERN THIRD OF MIDDLE TENNESSEE. TIMING IS SOMEWHAT DIFFICULT AS DISCRETE SUPERCELLS COULD FORM AT ANY TIME BUT AM KEEPING A KEEN EYE ON NORTH MISSISSIPPI AS IT WILL BE THOSE STORMS THAT RACE NORTHEASTWARD AND POSE THE GREATEST THREAT FOR TORNADOES. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR TNZ005>011- 023>034-056>066-075-077>080-093>095. && BOYD 01
Hazardous weather outlook, Apr 28, 9:23 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 923 AM CDT MON APR 28 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-291015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 923 AM CDT MON APR 28 2014 ...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN MIDDLE TENNESSEE TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER CHANCES WILL INCREASE TODAY AND TONIGHT FOR ALL OF MIDDLE TENNESSEE...BUT THE MAIN AREA OF FOCUS WILL BE SOUTH OF INTERSTATE 40 AND WEST OF INTERSTATE 65...WHERE SUPERCELL THUNDERSTORMS WILL BE MOST LIKELY. THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS MEANS THE POTENTIAL FOR STRONG LONG TRACK TORNADOES...AS WELL AS LARGE HAIL AND LOCALIZED FLASH FLOODING. THE GREATEST CHANCE FOR TORNADOES WILL BE THIS AFTERNOON AND THIS EVENING...MAINLY AFTER 4 PM. HEAVY RAINFALL TODAY AND TONIGHT WILL LEAD TO WIDESPREAD 2 TO 4 INCH AMOUNTS...WITH LOCALLY HIGHER RAINFALL AMOUNTS OF UP TO 6 INCHES POSSIBLE. WITH THIS MUCH RAIN...FLASH FLOODING WILL BE A THREAT TODAY AND TONIGHT...AND THUS A FLASH FLOOD WATCH IS IN EFFECT UNTIL 11PM FOR ALL OF MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON TUESDAY OVER MOST OF THE MID STATE...ESPECIALLY DURING THE AFTERNOON AS A COLD FRONT PASSES OVER THE AREA. DAMAGING STRAIGHT LINE WINDS AND HAIL WILL BE THE MAIN THREATS. IN ADDITION TO THE SEVERE WEATHER...FLOODING WILL CONTINUE TO BE A THREAT THROUGH TUESDAY. WITH ANY ADDITIONAL HEAVY RAIN TUESDAY...FLASH FLOODING WILL CONTINUE TO BE POSSIBLE AS WELL AS RIVER AND STREAM FLOODING LIKELY. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THROUGHOUT THIS ACTIVE PERIOD. A FULL AMATEUR RADIO ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN AL
In the hours before
Local storm report, Apr 28, 10:25 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1025 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM FLASH FLOOD HOHENWALD 35.55N 87.56W
04/28/2014 LEWIS TN FIRE DEPT/RESCUE
FLASH FLOODING REPORTED ON WILDCAT BRANCH ROAD. WATER
RESCUE OF A DRIVER UNDERWAY.
&&
EVENT NUMBER OHX1400305
TJLocal storm report, Apr 28, 11:11 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1111 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM FLASH FLOOD 10 W COLUMBIA 35.62N 87.23W
04/28/2014 MAURY TN EMERGENCY MNGR
FLOODING IN HAMPSHIRE REPORTED BY THE EMERGENCY
MANAGER...WATER AROUND HOUSES AND HIGHWAY 412 IS WASHED
OUT IN THE AREA.
&&
EVENT NUMBER OHX1400306
LAROSALocal storm report, Apr 28, 11:31 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM FLASH FLOOD 7 WNW MOUNT PLEASANT 35.60N 87.29W
04/28/2014 MAURY TN LAW ENFORCEMENT
WATER RESCUE AT THE INTERSECTION OF HWY 166 N AND
HAMPSHIRE PIKE
&&
EVENT NUMBER OHX1400307
ALLocal storm report, Apr 28, 12:01 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM FLASH FLOOD LEIPERS FORK 35.90N 87.00W
04/28/2014 WILLIAMSON TN TWITTER
FLOYD ROAD WAS FLOODED ALONG LIEPERS CREEK.
&&
EVENT NUMBER OHX1400308
TJLocal storm report, Apr 28, 12:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1224 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM FLASH FLOOD 1 NW FRANKLIN 35.94N 86.85W
04/28/2014 WILLIAMSON TN AMATEUR RADIO
WATER OVER DEL RIO PIKE AND CARLISLE RD WAS REPORTED.
TWO-THIRDS OF ROADWAY BLOCKED BY WATER.
&&
EVENT NUMBER OHX1400309
LAROSALocal storm report, Apr 28, 12:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL SPARTA 35.93N 85.47W
04/28/2014 E1.00 INCH WHITE TN EMERGENCY MNGR
REPORTED IN SPARTA.
&&
EVENT NUMBER OHX1400310
TJThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 5:38 AM CDT | Special Weather Statement | OHX | Macon | 22 min |
| Apr 28, 5:42 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Robertson | 33 min |
| Apr 28, 6:08 AM CDT | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale | 52 min |
| Apr 28, 6:40 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 35 min |
| Apr 28, 7:02 AM CDT | Special Weather Statement | OHX | Wilson | 43 min |
| Apr 28, 7:34 AM CDT | Special Weather Statement | OHX | Williamson | 41 min |
| Apr 28, 7:53 AM CDT | Special Weather Statement | OHX | Clay | 37 min |
| Apr 28, 7:54 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 35 hr |
| Apr 28, 8:44 AM CDT | Special Weather Statement | OHX | Houston, Humphreys | 46 min |
| Apr 28, 8:59 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Perry, Wayne, Williamson | 6 hr |
| Apr 28, 9:21 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Lewis, Perry, Wayne and 1 more | 5 hr |
| Apr 28, 10:38 AM CDT | Flash Flood Warning | OHX | Maury, Williamson | 3 hr |
| Apr 28, 10:39 AM CDT | Flash Flood Warning | OHX | Maury, Williamson | 3 hr |
| Apr 28, 11:21 AM CDT | Flash Flood Warning | OHX | Humphreys | 4 hr |
| Apr 28, 11:22 AM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Apr 28, 11:31 AM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 4 hr |
| Apr 28, 12:09 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Van Buren, Warren, White | 36 min |
| Apr 28, 12:32 PM CDT | Tornado Warning | OHX | Cumberland, Fentress, Putnam, White | 28 min |
| Apr 28, 12:42 PM CDT | River Flood Advisory | OHX | Hickman | 18 hr |
| Apr 28, 1:25 PM CDT | Areal Flood Warning | OHX | Maury, Williamson | 3 hr |
| Apr 28, 2:44 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Humphreys, Montgomery, Perry | 46 min |
| Apr 28, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Montgomery | 39 min |
| Apr 28, 3:54 PM CDT | Special Weather Statement | OHX | Maury | 36 min |
| Apr 28, 4:00 PM CDT | Special Weather Statement | OHX | Lewis, Perry, Wayne | 30 min |
| Apr 28, 4:43 PM CDT | Special Weather Statement | OHX | Lawrence | 32 min |
| Apr 28, 4:49 PM CDT | River Flood Warning | OHX | Cheatham | 32 hr |
| Apr 28, 5:41 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 49 min |
| Apr 28, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 36 min |
| Apr 28, 5:58 PM CDT | River Flood Advisory | OHX | Hickman | 3 hr |
| Apr 28, 5:58 PM CDT | River Flood Advisory | OHX | Perry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.